Alert archive / California / Wind Advisories in 2006
Wind Advisory 16, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 4, 2006, 7:52 AM PDT for 4 counties in California. It took effect at Apr 4, 2006, 8:00 AM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2006, 7:52 AM PDT (14:52 UTC)
- In effect from
- Apr 4, 2006, 8:00 AM PDT
- Expired
- Apr 5, 2006, 9:10 PM PDT
- In force
- 37 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 041452 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 752 AM PDT TUE APR 4 2006 ...WIND ADVISORY THROUGH 2 PM WEDNESDAY FOR THE HIGHER MOUNTAINS AND THE DESERT AREAS... .A SERIES OF FRONTAL SYSTEMS WILL MOVE THROUGH TODAY AND WEDNESDAY AND RESULT IN STRONG WINDS AT TIMES OVER THE MOUNTAIN AND DESERT AREAS. THERE MAY BE ISOLATED POCKETS OF REDUCED VISIBILITY IN BLOWING DUST TODAY. THE WIND WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS WILL SUBSIDE WEDNESDAY AFTERNOON. CAZ055-056-058-060>062-042245- /O.NEW.KSGX.WI.Y.0016.060404T1500Z-060405T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 752 AM PDT TUE APR 4 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY AFTERNOON. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. $$ SMALL
6 follow-up statements
000 WWUS76 KSGX 042220 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 320 PM PDT TUE APR 4 2006 ...A WIND ADVISORY WILL BE IN EFFECT FOR ALL COASTAL AND VALLEY AREAS INCLUDING THE SANTA ANA MOUNTAINS AND FOOTHILLS BEGINNING AT 10 PM THIS EVENING AND CONTINUE THROUGH 11 AM WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT THROUGH 2 PM WEDNESDAY FOR THE HIGHER MOUNTAINS AND THE DESERT AREAS... .A STRONG LOW PRESSURE CENTER WILL MOVE ONTO THE CENTRAL CALIFORNIA COAST OVERNIGHT ACCOMPANIED BY PERIODS OF GUSTY WINDS ACROSS ALL OF SOUTHWEST CALIFORNIA. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. THE WINDS WILL INCREASE AT THE COAST LATER THIS EVENING THROUGH WEDNESDAY. RESIDENTS IN COASTAL AND VALLEY AREAS SHOULD SECURE LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THE WINDS...AND ANYONE OUT DOORS SHOULD WATCH FOR FALLING TREE LIMBS OR PALM FRONDS. THE WINDS WILL SUBSIDE BY WEDNESDAY AFTERNOON. CAZ042-043-048-050-057-050445- /O.EXB.KSGX.WI.Y.0016.060405T0500Z-060405T2100Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 320 PM PDT TUE APR 4 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH WILL BE IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT WEDNESDAY. AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED AT TIMES LATE TONIGHT AND WEDNESDAY MORNING. RESIDENTS SHOULD SECURE LOOSE YARD AND PATIO ITEMS. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS...PALM FRONDS...AND DOWNED POWER LINES AND OTHER DEBRIS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ055-056-058-060>062-050445- /O.CON.KSGX.WI.Y.0016.000000T0000Z-060405T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 320 PM PDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY AFTERNOON. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. $$ JAD
000 WWUS76 KSGX 050453 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 953 PM PDT TUE APR 4 2006 ...A WIND ADVISORY IS IN EFFECT FOR ALL OF EXTREME SOUTHWEST CALIFORNIA UNTIL 2 PM WEDNESDAY... .A STRONG LOW PRESSURE CENTER WILL MOVE ONTO THE CENTRAL CALIFORNIA COAST OVERNIGHT ACCOMPANIED BY PERIODS OF GUSTY WINDS ACROSS ALL OF SOUTHWEST CALIFORNIA. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. RESIDENTS IN COASTAL AND VALLEY AREAS SHOULD SECURE LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THE WINDS...AND ANYONE OUT DOORS SHOULD WATCH FOR FALLING TREE LIMBS OR PALM FRONDS. THE WINDS WILL SUBSIDE BY WEDNESDAY AFTERNOON. CAZ055-056-058-060>062-051100- /O.CON.KSGX.WI.Y.0016.000000T0000Z-060405T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 953 PM PDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY AFTERNOON. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. $$ CAZ042-043-048-050-057-051100- /O.CON.KSGX.WI.Y.0016.060405T0500Z-060405T2100Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 953 PM PDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED AT TIMES TONIGHT AND WEDNESDAY MORNING. RESIDENTS SHOULD SECURE LOOSE YARD AND PATIO ITEMS. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS...PALM FRONDS...AND DOWNED POWER LINES AND OTHER DEBRIS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ JAD
000 WWUS76 KSGX 051119 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 419 AM PDT WED APR 5 2006 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING PERIODS OF GUSTY WINDS ACROSS THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN THE MOUNTAINS AND DESERTS TODAY. THE WINDS WILL SUBSIDE THIS AFTERNOON. CAZ042-043-048-050-057-051230- /O.CAN.KSGX.WI.Y.0016.000000T0000Z-060405T2100Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 419 AM PDT WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ055-056-058-060>062-051930- /O.CON.KSGX.WI.Y.0016.000000T0000Z-060405T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 419 AM PDT WED APR 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH THIS AFTERNOON. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. $$ MARTIN/MACKECHNIE
000 WWUS76 KSGX 052001 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 101 PM PDT WED APR 5 2006 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING PERIODS OF GUSTY WINDS ACROSS THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA THROUGH EARLY TONIGHT. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN THE MOUNTAINS AND DESERTS TODAY. THE WINDS WILL SUBSIDE LATER TONIGHT. CAZ055-056-058-060>062-060115- /O.EXT.KSGX.WI.Y.0016.000000T0000Z-060406T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 101 PM PDT WED APR 5 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. $$ MOEDE
000 WWUS76 KSGX 060049 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 549 PM PDT WED APR 5 2006 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG GUSTY WINDS ACROSS THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA THROUGH THIS EVENING. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN THE MOUNTAINS AND DESERTS. THE WINDS WILL SUBSIDE LATER TONIGHT. CAZ055-056-058-060>062-060500- /O.CON.KSGX.WI.Y.0016.000000T0000Z-060406T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 549 PM PDT WED APR 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. $$ MM
000 WWUS76 KSGX 060410 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PDT WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS HAVE DECREASED THIS EVENING. CAZ055-056-058-060>062-060515- /O.CAN.KSGX.WI.Y.0016.000000T0000Z-060406T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 910 PM PDT WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS ARE MOSTLY BELOW 40 MPH AND ARE FORECAST TO WEAKEN FURTHER OVERNIGHT. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:00 AM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 4, 3:00 AM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PDT TUE APR 4 2006 .SYNOPSIS...A SLOW MOVING STRONG PACIFIC STORM WILL BRING PERIODS OF MODERATE TO HEAVY RAIN TODAY THROUGH WEDNESDAY. LIGHTER SHOWERS WILL LINGER INTO THURSDAY MORNING. SNOW LEVEL NEAR 8000 FEET TODAY...6000 FEET TONIGHT...5000 FEET WEDNESDAY. WINDY IN THE DESERTS LATE TODAY THROUGH WEDNESDAY. HEAVY RAINS COULD PRODUCE MUDSLIDES AND FLASH FLOODS IN THE BURN AREAS OF THE MOUNTAINS AND FOOTHILLS DURING THIS STORM. DRY AND WARMER THURSDAY THROUGH THE WEEKEND UNDER PARTLY CLOUDY SKIES. COOL WITH A COUPLE OF PERIODS OF RAIN NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. A FEW LIGHT SHOWERS FROM THICK HIGH CLOUDS WILL CONTINUE TONIGHT. BUT THE ARRIVAL OF THE ACTIVE PART OF THE UPPER LOW IS BEHIND SCHEDULE. A HEAVY BAND OF SHOWERS HAS BEEN FAR TO THE NORTHWEST OVER VENTURA COUNTY. THAT BAND SHOULD MOVE INTO ORANGE COUNTY BY 10 AM TODAY. SO THE PERIODS OF MODERATE TO HEAVY RAIN SHOULD BEGIN THEN. WE WILL BE UNDER MOIST 564 DIFFLUENT SW FLOW TODAY WITH A 120 KT JET MAX. GUSTY S-SW WINDS AT THE SURFACE DUE TO 10 MB PRESSURE GRADIENT TO A 1000 MB LOW OVER NEVADA. THAT IN COMBO WITH 40 KT SW-W WIND OVER THE MOUNTAINS WILL CAUSE WINDY CONDITIONS IN THE UPPER DESERTS AND A WIND ADVISORY MAY BE NEEDED LATE PM THRU TONIGHT. GOOD OROGRAPHICS AND STRONG DYNAMIC UPWARD MOTION WITH +20 OMEGA THIS PM...SO STILL EXPECTING UP TO 3 INCHES OF RAIN ON SOME SOUTH FACING SLOPES BY THE END OF THE DAY. WE ARE UNDER 550 W FLOW AS THE COLD FRONT COMES THRU TONIGHT. HEAVIEST RAIN PERIOD EXPECTED WITH THE FRONT TONIGHT BETWEEN MIDNIGHT AND 4 AM. AIR MASS QUITE UNSTABLE AND WIND SHEAR STRONG... SO CHANCE FOR TSTRMS LOOKS GOOD LATE TONIGHT THROUGH WED MORNING. BROAD CYCLONIC 555 CYCLONIC FLOW WILL KEEP THE SHOWERS GOING WED PM...TAPERING OFF WED NIGHT INTO THU MORNING. SNOW LEVEL 8000 FEET TODAY...6000 FEET TONIGHT...AND 5000 FEET WED. WILL LIKELY NEED A WINTER WEATHER ADVISORY FOR THE MTS TONIGHT THRU WED DUE TO PERIODS OF HEAVY SNOW...BLOWING SNOW AND FOG. A WAD MAY BE NEEDED FOR THE SAN DIEGO MTS ON WED DUE TO THE STRONG WEST TO EAST PRESSURE GRADIENT. WARMING TREND THU THRU THE WKND WITH HIGHS IN THE VALLEYS NEAR 70 ON SAT UNDER PARTLY CLOUDY SKIES. CHANCE OF SHOWERS SUNDAY NIGHT AND MONDAY AS WEAK COLD FRONT THROUGH. A STRONGER COLD FRONT WITH GOOD MOUNTAIN SNOW LOOKS POSSIBLE WED AND THU OF NEXT WEEK. BELOW NORMAL TEMPS NEXT WEEK WITH HIGHS MOSTLY IN THE 60S. && .AVIATION... FRONTAL BAND WILL SLOWLY SHIFT EAST AND BE OVER AREA LATER THIS MORNING AND CONTINUE SO THROUGH NEXT 20 HOURS. MODELS AND OBSERVATIONS INDICATE AIR MASS WILL QUICKLY SATURATE TO FL130 THUS MOUNTAINS WILL BE OBSCURED. FREEZING LEVEL AROUND FL070 TODAY...LOWERING TO FL045 TONIGHT IMPLY MODERATE OR GREATER MIXED ICING LIKELY. SOUTHWEST WINDS INCREASE SIGNIFICANTLY OVER AND DOWNSTREAM OF MOUNTAINS WITH 25-70 KT BETWEEN FL050 AND FL150 SO MODERATE OR GREATER TURBULENCE LIKELY OVER MOUNTAINS AND DESERTS DOWNSTREAM TOWARDS THE NORTHEAST. .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TODAY THROUGH WEDNESDAY AFTERNOON FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. SEE LAXFFASGX AND LAXSPSSGX. HIGH RIP CURRENT RISK TODAY AND HIGH SURF ADVISORY TODAY THROUGH 2 AM PDT THURSDAY. SEE LAXSRFSGX AND LAXCFWSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Apr 4, 5:00 AM PDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT TUE APR 4 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-051200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT TUE APR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A SLOW MOVING STRONG PACIFIC STORM WILL BRING PERIODS OF MODERATE TO HEAVY RAIN TODAY THROUGH WEDNESDAY. SNOW LEVEL 8000 FEET TODAY... 6000 FEET TONIGHT...5000 FEET WEDNESDAY. WINDY IN THE DESERTS LATE TODAY THROUGH WEDNESDAY. HEAVY RAINS COULD PRODUCE MUD SLIDES AND FLASH FLOODS IN THE BURN AREAS OF THE MOUNTAINS AND FOOTHILLS DURING THIS STORM. WIND FROM THE STORM WILL CAUSE HIGH SURF ON THE COAST. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH ALL AREAS. HIGH SURF ADVISORY ON THE COAST. HAZARDOUS FOG...SNOW...AND WIND IN THE MOUNTAINS TONIGHT. HAZARDOUS WIND IN THE UPPER DESERTS STARTING THIS AFTERNOON. POSSIBLE THUNDERSTORMS ALL AREAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. FLASH FLOOD WATCH ALL AREAS THROUGH WEDNESDAY AFTERNOON. HIGH SURF ADVISORY ON THE COAST UNTIL 2 AM PDT THURSDAY. HAZARDOUS FOG...SNOW...AND WIND IN THE MOUNTAINS WEDNESDAY. HAZARDOUS WIND IN THE UPPER DESERTS WEDNESDAY. POSSIBLE THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
In the hours before
Special weather statement, Apr 4, 4:00 AM PDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT TUE APR 4 2006 CAZ042-043-048-050-055>058-060>062-051200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT TUE APR 4 2006 ...POTENT SPRING STORM TO AFFECT EXTREME SOUTHWEST CALIFORNIA TODAY THROUGH WEDNESDAY... A LARGE LOW PRESSURE FROM THE PACIFIC IS MOVING MORE SLOWLY THAN EXPECTED...BUT IS STILL FORECAST TO MOVE OVER THE AREA LATER THIS MORNING THROUGH WEDNESDAY. HEAVY RAIN AND THUNDERSTORMS FROM THE SYSTEM COULD RESULT IN FLASH FLOODING OF STREAMS AND WASHES. RECENTLY BURNED AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING FROM MUD AND DEBRIS FLOWS. STRONG WINDS WILL DEVELOP WITH THIS SYSTEM THIS AFTERNOON AND CONTINUE INTO WEDNESDAY IN THE UPPER DESERTS...MAKING TRAVEL DIFFICULT. RESORTS AT THE HIGHER ELEVATIONS IN THE SAN BERNARDINO MOUNTAINS COULD SEE AROUND SIX INCHES OF NEW SNOW...WHILE A FOOT OR MORE OF SNOW IS EXPECTED ABOVE RESORT LEVELS THROUGH WEDNESDAY EVENING. THE COMBINATION OF FOG...WIND...SNOW...AND FALLING TEMPERATURES TONIGHT AND WEDNESDAY MORNING WILL BE DANGEROUS FOR UNPREPARED HIKERS OR CAMPERS IN REMOTE AREAS ABOVE 5000 FEET. TRAVEL ON MOUNTAIN ROADS WILL BE DIFFICULT. STAY INFORMED OF THIS DEVELOPING STORM AND LISTEN FOR STATEMENTS...ADVISORIES AND POSSIBLE WARNINGS. MACKECHNIE
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.